Alert archive / Alaska / Storm Warnings in 2010
Storm Warning 45, NWS Anchorage, AK
NWS Anchorage, AK issued this storm warning at Feb 25, 2010, 4:00 PM AKST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 4:00 PM AKST (01:00 UTC)
- Expired
- Feb 25, 2010, 4:00 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
219 FZAK52 PAFC 260003 CWFALU COASTAL WATERS FORECAST NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 PM AKST THU FEB 25 2010 COASTAL WATERS FORECAST FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS UP TO 100 NM OUT. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ199-261500- 400 PM AKST THU FEB 25 2010 .SYNOPSIS FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS... HIGH PRESSURE CONTINUES OVER THE CENTRAL AND EASTERN BERING SEA THROUGH SATURDAY. A 991 MB LOW MOVES TO 58N 166E SATURDAY AFTERNOON. A 970 MB LOW MOVES TO 330 NM SOUTHWEST OF KODIAK ISLAND SATURDAY AFTERNOON. $$ PKZ150-261500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA SITKINAK TO CASTLE CAPE 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY THROUGH FRIDAY... ...SMALL CRAFT ADVISORY FRIDAY NIGHT... .TONIGHT...NW WIND 20 KT. SEAS 6 FT. HEAVY FREEZING SPRAY. .FRI...N WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. .FRI NIGHT...NE WIND 20 KT BECOMING E 30 KT AFTER MIDNIGHT. SEAS 7 FT. FREEZING SPRAY. .SAT...NE WIND 40 KT. SEAS 13 FT. .SAT NIGHT...N WIND 40 KT. SEAS 13 FT. .SUN...NW WIND 40 KT. SEAS 13 FT. .MON...NW WIND 35 KT. SEAS 12 FT. .TUE...SE WIND 20 KT. SEAS 8 FT. $$ PKZ155-261500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA CASTLE CAPE TO CAPE SARICHEF 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY... .TONIGHT...N WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. .FRI...NE WIND 35 KT. SEAS 9 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 45 KT. SEAS 13 FT. FREEZING SPRAY. .SAT...N WIND 45 KT. SEAS 17 FT. .SAT NIGHT...N WIND 40 KT. SEAS 17 FT. .SUN...NW WIND 40 KT. SEAS 14 FT. .MON...NW WIND 30 KT. SEAS 9 FT. .TUE...E WIND 30 KT. SEAS 20 FT. $$ PKZ160-261500- BRISTOL BAY WATERS CAPE NEWENHAM TO PORT HEIDEN 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... ...SMALL CRAFT ADVISORY FRIDAY NIGHT... .TONIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 7 FT. .SAT NIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 8 FT. .SUN...N WIND 35 KT. SEAS IN ICE FREE WATERS 8 FT. .MON...N WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. .TUE...NE WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. $$ PKZ165-261500- PORT HEIDEN TO CAPE SARICHEF 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... .TONIGHT...N WIND 20 KT. SEAS 6 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 30 KT. SEAS TO 8 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 11 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 35 KT. SEAS 12 FT. .SAT NIGHT...N WIND 30 KT. SEAS 11 FT. .SUN...N WIND 35 KT. SEAS 12 FT. .MON...NE WIND 30 KT. SEAS 9 FT. .TUE...NE WIND 35 KT. SEAS 11 FT. $$ PKZ180-261500- SOUTHWEST ALASKA WATERS CAPE NEWENHAM TO DALL POINT 400 PM AKST THU FEB 25 2010 ...BRISK WIND ADVISORY FRIDAY NIGHT... .TONIGHT...N WIND 20 KT. .FRI...N WIND 20 KT. .FRI NIGHT...N WIND 25 KT. .SAT...N WIND 30 KT. .SAT NIGHT...N WIND 30 KT. .SUN...N WIND 30 KT. .MON...NE WIND 25 KT. .TUE...N WIND 30 KT. $$ PKZ170-261500- EASTERN ALEUTIANS CAPE SARICHEF TO NIKOLSKI 400 PM AKST THU FEB 25 2010 ...STORM WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... .TONIGHT...NE WIND 20 KT INCREASING TO 30 KT AFTER MIDNIGHT. SEAS 7 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 15 FT. .SAT NIGHT...N WIND 35 KT. SEAS 13 FT. .SUN...NW WIND 30 KT. SEAS 10 FT. .MON...S WIND 30 KT. SEAS 14 FT. .TUE...N WIND 35 KT. SEAS 15 FT. $$ PKZ171-261500- UNALASKA BAY 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 20 KT. SEAS 4 FT SUBSIDING TO 2 FT AFTER MIDNIGHT. FREEZING SPRAY. .FRI...NE WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS 5 FT BUILDING TO 8 FT IN THE AFTERNOON. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 14 FT. .SAT NIGHT...N WIND 25 KT. SEAS 10 FT. .SUN...NW WIND 20 KT. SEAS 7 FT. .MON...S WIND 20 KT. SEAS 3 FT. .TUE...NE WIND 30 KT. SEAS 9 FT. $$ PKZ172-261500- EASTERN ALEUTIANS NIKOLSKI TO ADAK 400 PM AKST THU FEB 25 2010 ...GALE WARNING THROUGH FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 35 KT. SEAS 10 FT. FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 16 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...N WIND 45 KT. SEAS 18 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 17 FT. .SAT NIGHT...W WIND 35 KT. SEAS 13 FT. .SUN...W WIND 30 KT. SEAS 12 FT. .MON...S WIND 40 KT. SEAS 20 FT. .TUE...NW WIND 40 KT. SEAS 18 FT. $$ PKZ175-261500- WESTERN ALEUTIANS ADAK TO KISKA 400 PM AKST THU FEB 25 2010 ...GALE WARNING THROUGH FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 35 KT. SEAS 12 FT. FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...S WIND 35 KT. SEAS 14 FT. .SAT NIGHT...W WIND 35 KT. SEAS 13 FT. .SUN...S WIND 25 KT. SEAS 12 FT. .MON...SW WIND 45 KT. SEAS 23 FT. .TUE...NW WIND 35 KT. SEAS 21 FT. $$ PKZ176-261500- WESTERN ALEUTIANS KISKA TO ATTU 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY NIGHT... .TONIGHT...NE WIND 25 KT. SEAS 10 FT. FREEZING SPRAY. .FRI...NE WIND 25 KT. SEAS 10 FT. FREEZING SPRAY. .FRI NIGHT...SE WIND 40 KT. SEAS 18 FT. FREEZING SPRAY. .SAT...SW WIND 40 KT. SEAS 19 FT. .SAT NIGHT...W WIND 30 KT. SEAS 14 FT. .SUN...E WIND 30 KT. SEAS 13 FT. .MON...N WIND 45 KT. SEAS 17 FT. .TUE...N WIND 30 KT. SEAS 16 FT. $$ PKZ185-261500- ST MATTHEW ISLAND WATERS 400 PM AKST THU FEB 25 2010 .TONIGHT...N WIND 15 KT. .FRI...N WIND 15 KT. .FRI NIGHT...N WIND 15 KT. .SAT...NE WIND 20 KT. .SAT NIGHT...NE WIND 25 KT. .SUN...NE WIND 25 KT. .MON...NE WIND 30 KT. .TUE...N WIND 30 KT. $$ PKZ179-261500- PRIBILOF ISLANDS NEAR-SHORE WATERS 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... ...SMALL CRAFT ADVISORY THROUGH FRIDAY NIGHT... .TONIGHT...NE WIND 25 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. .SAT NIGHT...N WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. .SUN...NE WIND 15 KT. SEAS IN ICE FREE WATERS 3 FT. .MON...E WIND 35 KT. SEAS IN ICE FREE WATERS 3 FT. .TUE...N WIND 40 KT. SEAS IN ICE FREE WATERS 3 FT. $$
1 follow-up statement
958 FZAK52 PAFC 260103 CCA CWFALU COASTAL WATERS FORECAST...CORRECTION NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 PM AKST THU FEB 25 2010 CORRECTS AREA 170 COASTAL WATERS FORECAST FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS UP TO 100 NM OUT. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ199-261500- 400 PM AKST THU FEB 25 2010 .SYNOPSIS FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS... HIGH PRESSURE CONTINUES OVER THE CENTRAL AND EASTERN BERING SEA THROUGH SATURDAY. A 991 MB LOW MOVES TO 58N 166E SATURDAY AFTERNOON. A 970 MB LOW MOVES TO 330 NM SOUTHWEST OF KODIAK ISLAND SATURDAY AFTERNOON. $$ PKZ150-261500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA SITKINAK TO CASTLE CAPE 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY THROUGH FRIDAY... ...SMALL CRAFT ADVISORY FRIDAY NIGHT... .TONIGHT...NW WIND 20 KT. SEAS 6 FT. HEAVY FREEZING SPRAY. .FRI...N WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. .FRI NIGHT...NE WIND 20 KT BECOMING E 30 KT AFTER MIDNIGHT. SEAS 7 FT. FREEZING SPRAY. .SAT...NE WIND 40 KT. SEAS 13 FT. .SAT NIGHT...N WIND 40 KT. SEAS 13 FT. .SUN...NW WIND 40 KT. SEAS 13 FT. .MON...NW WIND 35 KT. SEAS 12 FT. .TUE...SE WIND 20 KT. SEAS 8 FT. $$ PKZ155-261500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA CASTLE CAPE TO CAPE SARICHEF 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY... .TONIGHT...N WIND 20 KT. SEAS 6 FT. FREEZING SPRAY. .FRI...NE WIND 35 KT. SEAS 9 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 45 KT. SEAS 13 FT. FREEZING SPRAY. .SAT...N WIND 45 KT. SEAS 17 FT. .SAT NIGHT...N WIND 40 KT. SEAS 17 FT. .SUN...NW WIND 40 KT. SEAS 14 FT. .MON...NW WIND 30 KT. SEAS 9 FT. .TUE...E WIND 30 KT. SEAS 20 FT. $$ PKZ160-261500- BRISTOL BAY WATERS CAPE NEWENHAM TO PORT HEIDEN 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... ...SMALL CRAFT ADVISORY FRIDAY NIGHT... .TONIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 7 FT. .SAT NIGHT...N WIND 35 KT. SEAS IN ICE FREE WATERS 8 FT. .SUN...N WIND 35 KT. SEAS IN ICE FREE WATERS 8 FT. .MON...N WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. .TUE...NE WIND 25 KT. SEAS IN ICE FREE WATERS 6 FT. $$ PKZ165-261500- PORT HEIDEN TO CAPE SARICHEF 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... .TONIGHT...N WIND 20 KT. SEAS 6 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 30 KT. SEAS TO 8 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 11 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 35 KT. SEAS 12 FT. .SAT NIGHT...N WIND 30 KT. SEAS 11 FT. .SUN...N WIND 35 KT. SEAS 12 FT. .MON...NE WIND 30 KT. SEAS 9 FT. .TUE...NE WIND 35 KT. SEAS 11 FT. $$ PKZ180-261500- SOUTHWEST ALASKA WATERS CAPE NEWENHAM TO DALL POINT 400 PM AKST THU FEB 25 2010 ...BRISK WIND ADVISORY FRIDAY NIGHT... .TONIGHT...N WIND 20 KT. .FRI...N WIND 20 KT. .FRI NIGHT...N WIND 25 KT. .SAT...N WIND 30 KT. .SAT NIGHT...N WIND 30 KT. .SUN...N WIND 30 KT. .MON...NE WIND 25 KT. .TUE...N WIND 30 KT. $$ PKZ170-261500- EASTERN ALEUTIANS CAPE SARICHEF TO NIKOLSKI 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... .TONIGHT...NE WIND 20 KT INCREASING TO 30 KT AFTER MIDNIGHT. SEAS 7 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 15 FT. .SAT NIGHT...N WIND 35 KT. SEAS 13 FT. .SUN...NW WIND 30 KT. SEAS 10 FT. .MON...S WIND 30 KT. SEAS 14 FT. .TUE...N WIND 35 KT. SEAS 15 FT. $$ PKZ171-261500- UNALASKA BAY 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY AND FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 20 KT. SEAS 4 FT SUBSIDING TO 2 FT AFTER MIDNIGHT. FREEZING SPRAY. .FRI...NE WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS 5 FT BUILDING TO 8 FT IN THE AFTERNOON. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 14 FT. .SAT NIGHT...N WIND 25 KT. SEAS 10 FT. .SUN...NW WIND 20 KT. SEAS 7 FT. .MON...S WIND 20 KT. SEAS 3 FT. .TUE...NE WIND 30 KT. SEAS 9 FT. $$ PKZ172-261500- EASTERN ALEUTIANS NIKOLSKI TO ADAK 400 PM AKST THU FEB 25 2010 ...GALE WARNING THROUGH FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 35 KT. SEAS 10 FT. FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 16 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...N WIND 45 KT. SEAS 18 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 40 KT. SEAS 17 FT. .SAT NIGHT...W WIND 35 KT. SEAS 13 FT. .SUN...W WIND 30 KT. SEAS 12 FT. .MON...S WIND 40 KT. SEAS 20 FT. .TUE...NW WIND 40 KT. SEAS 18 FT. $$ PKZ175-261500- WESTERN ALEUTIANS ADAK TO KISKA 400 PM AKST THU FEB 25 2010 ...GALE WARNING THROUGH FRIDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING FRIDAY AND FRIDAY NIGHT... .TONIGHT...NE WIND 35 KT. SEAS 12 FT. FREEZING SPRAY. .FRI...NE WIND 40 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS 14 FT. HEAVY FREEZING SPRAY. .SAT...S WIND 35 KT. SEAS 14 FT. .SAT NIGHT...W WIND 35 KT. SEAS 13 FT. .SUN...S WIND 25 KT. SEAS 12 FT. .MON...SW WIND 45 KT. SEAS 23 FT. .TUE...NW WIND 35 KT. SEAS 21 FT. $$ PKZ176-261500- WESTERN ALEUTIANS KISKA TO ATTU 400 PM AKST THU FEB 25 2010 ...GALE WARNING FRIDAY NIGHT... .TONIGHT...NE WIND 25 KT. SEAS 10 FT. FREEZING SPRAY. .FRI...NE WIND 25 KT. SEAS 10 FT. FREEZING SPRAY. .FRI NIGHT...SE WIND 40 KT. SEAS 18 FT. FREEZING SPRAY. .SAT...SW WIND 40 KT. SEAS 19 FT. .SAT NIGHT...W WIND 30 KT. SEAS 14 FT. .SUN...E WIND 30 KT. SEAS 13 FT. .MON...N WIND 45 KT. SEAS 17 FT. .TUE...N WIND 30 KT. SEAS 16 FT. $$ PKZ185-261500- ST MATTHEW ISLAND WATERS 400 PM AKST THU FEB 25 2010 .TONIGHT...N WIND 15 KT. .FRI...N WIND 15 KT. .FRI NIGHT...N WIND 15 KT. .SAT...NE WIND 20 KT. .SAT NIGHT...NE WIND 25 KT. .SUN...NE WIND 25 KT. .MON...NE WIND 30 KT. .TUE...N WIND 30 KT. $$ PKZ179-261500- PRIBILOF ISLANDS NEAR-SHORE WATERS 400 PM AKST THU FEB 25 2010 ...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT... ...SMALL CRAFT ADVISORY THROUGH FRIDAY NIGHT... .TONIGHT...NE WIND 25 KT. SEAS IN ICE FREE WATERS 5 FT. HEAVY FREEZING SPRAY. .FRI...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .FRI NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. HEAVY FREEZING SPRAY. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 6 FT. .SAT NIGHT...N WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. .SUN...NE WIND 15 KT. SEAS IN ICE FREE WATERS 3 FT. .MON...E WIND 35 KT. SEAS IN ICE FREE WATERS 3 FT. .TUE...N WIND 40 KT. SEAS IN ICE FREE WATERS 3 FT. $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this storm warning went out at Feb 25, 2:00 PM AKST, 2 hours earlier.
Area forecast discussion, Feb 25, 2:00 PM AKST, 2 hours before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKST THU FEB 25 2010 .MODEL DISCUSSION...MODEL INITIALIZATIONS REASONABLE AS WELL AS FORECAST TRENDS. EXPECT WILL GENERALLY USE THE NAM WITH HANDLING WITH WEAKENING LOW AND COLD ADVECTION OVER SOUTHCENTRAL ALASKA. OTHERWISE...WILL BLEND CURRENT GRIDS WITH THE GFS/ECMWF. .ANALYSIS AND UPPER LEVELS... .500 MB...VIGOROUS SHORT WAVE OVER NORTHERN COOK INLET THIS MORNING MOVES INTO NE ALASKA TONIGHT. DOMINATE LOW CENTER OVER NORTHWEST ALASKA MOVES TO THE MIDDLE YUKON VALLEY FRI AFTERNOON. CENTER WEAKENS AS IT MOVES TO EAST OF DEAD HORSE SAT NIGHT. POSITIONING OF TROUGH HOLDS SWLY FLOW OVER BRISTOL BAY AND SOUTHCENTRAL ALASKA THROUGH SAT. WEAK RIDGE DEVELOPS OVER THE NORTHERN GULF OF ALASKA AS SHORT MOVES OVER THE NE PACIFIC SUN. SHORT WAVE EVENTUALLY MOVES TO THE NORTHERN GULF SUN AFTERNOON AS LONG WAVE SHARPENS OVER SW ALASKA. RIDGE OVER THE EAST BERING SEA WEAKENS AS TROUGH ASSOCIATED WITH MAINLAND LOW DIGS SW. RIDGE BUILDS OVER THE WESTERN BERING SEA FRI AND AND WEAKENS AS IT MOVES TO THE EASTERN ALEUTIANS/EASTERN BERING SEA SAT NIGHT. TROUGH WEST OF KAMCHATKA MOVES EAST AND DIGS SE ACROSS THE BERING SEA AND WESTERN AK PEN SUN AND SETS UP STRONG WESTERLY FLOW ACROSS THE NORTH PACIFIC. .SURFACE... .SOUTHCENTRAL..SNOW WITH SHORT WAVE OVER NORTHERN COOK INLET CONTINUES EASTERLY PROGRESSION. DEEP SWLY FLOW WITH UPPER TROUGH HOLDING TO WEST WILL CONTINUE THE TREAT OF SNOW OVER MUCH OF SOUTHCENTRAL ALASKA THROUGH SAT. HOWEVER...COLDER AND DRIER AIR MOVING INTO THE REGION FRI WILL TEND TO KEEP AMOUNTS ON THE LOW SIDE THOUGH THE TREAT OF SNOW SHOWERS WILL CONTINUE. UPSLOPE FLOW AND UPPER DYNAMICS WILL BRING SNOW ADVISORY CONDITIONS TO THE NORTH AND EASTERN COPPER RIVER BASIN TONIGHT. NW GALES ARE EXPECTED TO CONTINUE OVER THE BARREN ISLANDS TONIGHT WITH COLD ADVECTION. COLD ADVECTION WITH AND WEAK LOW OVER PRINCE WILLIAM SOUND WILL ALSO PRODUCE RATHER GUSTY NORTH TO WEST WINDS IN SEWARD AND WHITTIER TONIGHT. TRIPLE POINT LOW CENTER MOVES SOUTHEAST OF KODIAK ISLAND SAT NIGHT. ASSOCIATED FRONT MOVES TO THE NORTH GULF OFF ALASKA SUN MORNING. EXPECT GALES OVER THE GULF AND COASTAL MARINES IN ADVANCE AND WITH FRONT. FRONT WILL ALSO BRING THE NEXT SHOT OF PRECIPITATION TO THE GULF. PRECIPITATION ASSOCIATED WITH FRONT SHOULD BECOME MIXED WITH WARM ADVECTION OVER THE GULF. .SW ALASKA... GENERALLY MOSTLY CLOUDY CONDITIONS WITH SCATTERED SNOW SHOWERS ASSOCIATED WITH UPPER TROUGH WILL CONTINUE OVER THE SW MAINLAND THROUGH FRI. COLD AIR SPREADS ACROSS THE REGION TONIGHT AND FRI. NORTHERLY WINDS INCREASE ACROSS THE AREA SAT NIGHT AND SUN AS STRONG WAVE MOVES TOWARD KODIAK ISLAND. BRISK NORTH WINDS WILL CONTINUE ACROSS THE AREA...ESPECIALLY BRISTOL BAY THROUGH SUN. MAY SEE SOME MOISTURE SPILL OVER FROM THE GULF INTO EASTERN BRISTOL BAY SUN. .AK PEN/ALEUTIANS... STRONG LOW TRACKS SOUTH OF THE EASTERN ALEUTIANS FRI AND SAT AND BRINGS STRONG EAST AND NORTH WINDS. STRONG NORTH WINDS OVER THE AK PEN SAT AND SUN WILL CONTINUE INTO EARLY NEXT WEEK. RIDGE OVER THE BERING SEA HOLDS DURING THE NEXT COUPLE OF DAYS AND PUSHES COLD AIR OFF THE ICE BACK. THE BERING SEA RIDGE WEAKENS AS STRONG LOW CENTER BRINGS STRONG EASTERLY WINDS TO THE WEST ALEUTIANS LATE SUN. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALES 130 170 172 175. FIRE WEATHER...NONE. RMC FEB 10
In the hours before
Special weather statement, Feb 25, 3:30 PM AKST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 330 PM AKST WED FEB 25 2010 PKZ179-412-413-414-270000- ...CRITICAL SEA ICE AND WEATHER CONDITIONS EXPECTED IN THE BERING SEA... A PAIR OF WEATHER SYSTEMS MOVING ACROSS THE SOUTHERN BERING SEA WILL INFLUENCE THE ICE EDGE THROUGH THE NEXT WEEK. THESE STORMS WILL BRING STRONG WINDS AND PERIODS OF HEAVY FREEZING SPRAY IN AREAS ADJACENT TO THE ICE EDGE. BETWEEN 165W TO 169W...CONTINUED NORTHERLY WINDS WILL BRING MUCH COLDER TEMPERATURES BY FRIDAY EVENING. THIS PATTERN WILL CONTINUE THROUGH SUNDAY NIGHT. ALTHOUGH THE ICE IS FIGHTING STRONG TIDES THE COLD AIR WILL ASSIST IN THE SOUTHWARD MOVEMENT OF THE ICE EDGE. EXPECT THE ICE TO MOVE TO THE SOUTH 5 TO 6 NM EVERY 12 HOURS LATE FRIDAY THROUGH SUNDAY. THE TOTAL ICE MOVEMENT IN THIS AREA WILL BE 20 TO 25 NM TO THE SOUTH. THE ICE EDGE WILL CONSIST OF STRIPS OF ICE IN CONCENTRATIONS UP TO 4 TENTHS AND WILL EXTEND SOUTH TO 56N BY SUNDAY NIGHT. THE SECOND SYSTEM DUE IN THIS AREA MONDAY NIGHT MAY REPEAT THE SAME PATTERN AND MOVE THE ICE EDGE TO NEAR 55.75N WEDNESDAY. BETWEEN 169W TO 174W...NORTHEAST TO NORTH WINDS WILL BRING MUCH COLDER TEMPERATURE BEGINNING FRIDAY MORNING. WINDS WILL DIMINISH AND TURN MORE EASTERLY SATURDAY. ICE MOVEMENT WILL BE HINDERED BY CURRENTS ALONG THE BERING SHELF. THE ICE EDGE WILL MOVE 3 TO 5 NM EVERY 12 HOURS THROUGH SATURDAY MORNING. THE TOTAL ICE MOVEMENT WILL BE TO THE SOUTHWEST OR SOUTH SOUTHWEST 15 TO 20 NM. THIS WILL BRING STRIPS OF ICE IN CONCENTRATIONS UP TO 5 TENTHS TO WITHIN 5 TO 10 NM OF THE BERING SHELF SATURDAY. THE SECOND LOW IS FORECAST TO BRING STRONG NORTHEAST WINDS MONDAY NIGHT. SEA ICE COULD EXTEND UP TO 20 NM BEYOND THE BERING SELF BY WEDNESDAY. MARINERS IN THE BERING SEA SHOULD BE ALERT TO THREATENING SEA ICE CONDITIONS AND PERIODS OF HEAVY FREEZING SPRAY. THE FORECAST MOVEMENT OF THE SECOND LOW MAY CHANGE WITH LATER WEATHER MODEL OUTPUT. THESE CHANGES WILL BE INDICATED IN MARINE WEATHER PRODUCTS. THIS SITUATION CONTINUES TO BE MONITORED CLOSELY AND NEW STATEMENTS WILL BE ISSUED AS NECESSARY. KCOLE FEB 2010
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 5 days | |
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Feb 25, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 26, 4:00 AM AKST | Gale Warning | AFC | 48 hr | |
| Feb 26, 4:00 AM AKST | Gale Warning | AFC | 6 days | |
| Feb 26, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 26, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.